Empyema following the percutaneous instillation of antifungal agents in patients with aspergillosis

Yoichi Nakanishi, Kentaro Wakamatsu, Yoshitsugu Nomoto, Masayuki Kawasaki, Koichi Takayama, Jun Yatsunami, Nobuko Tsuruta, Shuichi Hashimoto, Nobuyuki Hara

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

We report two cases of empyema as a complication of the percutaneous instillation of antifungal drugs for pulmonary and pleural aspergillosis. Case 1 underwent percutaneous administration of amphotericin B and fluconazole for 2 months. Six months later, the patient was found to have an Aspergillus empyema with a bronchopleural fistula. Case 2 with pulmonary and pleural aspergillosis underwent percutaneous administration of amphotericin B for one month. Four months later, the patient underwent pleural drainage due to empyema. Fleural biopsy revealed pleural aspergillosis. In both cases, it was suggested that the preceding Aspergillus infection and percutaneous instillation of antifungals resulted in the development of empyema.

Original languageEnglish
Pages (from-to)657-659
Number of pages3
JournalInternal Medicine
Volume35
Issue number8
DOIs
Publication statusPublished - Jan 1 1996

Fingerprint

Empyema
Aspergillosis
Antifungal Agents
Cutaneous Administration
Pulmonary Aspergillosis
Amphotericin B
Aspergillus
Drug Instillation
Fluconazole
Fistula
Drainage
Biopsy
Infection

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Cite this

Nakanishi, Y., Wakamatsu, K., Nomoto, Y., Kawasaki, M., Takayama, K., Yatsunami, J., ... Hara, N. (1996). Empyema following the percutaneous instillation of antifungal agents in patients with aspergillosis. Internal Medicine, 35(8), 657-659. https://doi.org/10.2169/internalmedicine.35.657

Empyema following the percutaneous instillation of antifungal agents in patients with aspergillosis. / Nakanishi, Yoichi; Wakamatsu, Kentaro; Nomoto, Yoshitsugu; Kawasaki, Masayuki; Takayama, Koichi; Yatsunami, Jun; Tsuruta, Nobuko; Hashimoto, Shuichi; Hara, Nobuyuki.

In: Internal Medicine, Vol. 35, No. 8, 01.01.1996, p. 657-659.

Research output: Contribution to journalArticle

Nakanishi, Y, Wakamatsu, K, Nomoto, Y, Kawasaki, M, Takayama, K, Yatsunami, J, Tsuruta, N, Hashimoto, S & Hara, N 1996, 'Empyema following the percutaneous instillation of antifungal agents in patients with aspergillosis', Internal Medicine, vol. 35, no. 8, pp. 657-659. https://doi.org/10.2169/internalmedicine.35.657
Nakanishi Y, Wakamatsu K, Nomoto Y, Kawasaki M, Takayama K, Yatsunami J et al. Empyema following the percutaneous instillation of antifungal agents in patients with aspergillosis. Internal Medicine. 1996 Jan 1;35(8):657-659. https://doi.org/10.2169/internalmedicine.35.657
Nakanishi, Yoichi ; Wakamatsu, Kentaro ; Nomoto, Yoshitsugu ; Kawasaki, Masayuki ; Takayama, Koichi ; Yatsunami, Jun ; Tsuruta, Nobuko ; Hashimoto, Shuichi ; Hara, Nobuyuki. / Empyema following the percutaneous instillation of antifungal agents in patients with aspergillosis. In: Internal Medicine. 1996 ; Vol. 35, No. 8. pp. 657-659.
@article{f541bc4d315b4d5a91cac5755261dadf,
title = "Empyema following the percutaneous instillation of antifungal agents in patients with aspergillosis",
abstract = "We report two cases of empyema as a complication of the percutaneous instillation of antifungal drugs for pulmonary and pleural aspergillosis. Case 1 underwent percutaneous administration of amphotericin B and fluconazole for 2 months. Six months later, the patient was found to have an Aspergillus empyema with a bronchopleural fistula. Case 2 with pulmonary and pleural aspergillosis underwent percutaneous administration of amphotericin B for one month. Four months later, the patient underwent pleural drainage due to empyema. Fleural biopsy revealed pleural aspergillosis. In both cases, it was suggested that the preceding Aspergillus infection and percutaneous instillation of antifungals resulted in the development of empyema.",
author = "Yoichi Nakanishi and Kentaro Wakamatsu and Yoshitsugu Nomoto and Masayuki Kawasaki and Koichi Takayama and Jun Yatsunami and Nobuko Tsuruta and Shuichi Hashimoto and Nobuyuki Hara",
year = "1996",
month = "1",
day = "1",
doi = "10.2169/internalmedicine.35.657",
language = "English",
volume = "35",
pages = "657--659",
journal = "Internal Medicine",
issn = "0918-2918",
publisher = "Japanese Society of Internal Medicine",
number = "8",

}

TY - JOUR

T1 - Empyema following the percutaneous instillation of antifungal agents in patients with aspergillosis

AU - Nakanishi, Yoichi

AU - Wakamatsu, Kentaro

AU - Nomoto, Yoshitsugu

AU - Kawasaki, Masayuki

AU - Takayama, Koichi

AU - Yatsunami, Jun

AU - Tsuruta, Nobuko

AU - Hashimoto, Shuichi

AU - Hara, Nobuyuki

PY - 1996/1/1

Y1 - 1996/1/1

N2 - We report two cases of empyema as a complication of the percutaneous instillation of antifungal drugs for pulmonary and pleural aspergillosis. Case 1 underwent percutaneous administration of amphotericin B and fluconazole for 2 months. Six months later, the patient was found to have an Aspergillus empyema with a bronchopleural fistula. Case 2 with pulmonary and pleural aspergillosis underwent percutaneous administration of amphotericin B for one month. Four months later, the patient underwent pleural drainage due to empyema. Fleural biopsy revealed pleural aspergillosis. In both cases, it was suggested that the preceding Aspergillus infection and percutaneous instillation of antifungals resulted in the development of empyema.

AB - We report two cases of empyema as a complication of the percutaneous instillation of antifungal drugs for pulmonary and pleural aspergillosis. Case 1 underwent percutaneous administration of amphotericin B and fluconazole for 2 months. Six months later, the patient was found to have an Aspergillus empyema with a bronchopleural fistula. Case 2 with pulmonary and pleural aspergillosis underwent percutaneous administration of amphotericin B for one month. Four months later, the patient underwent pleural drainage due to empyema. Fleural biopsy revealed pleural aspergillosis. In both cases, it was suggested that the preceding Aspergillus infection and percutaneous instillation of antifungals resulted in the development of empyema.

UR - http://www.scopus.com/inward/record.url?scp=0029905673&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029905673&partnerID=8YFLogxK

U2 - 10.2169/internalmedicine.35.657

DO - 10.2169/internalmedicine.35.657

M3 - Article

VL - 35

SP - 657

EP - 659

JO - Internal Medicine

JF - Internal Medicine

SN - 0918-2918

IS - 8

ER -